Marilee J. Layman (mjlayman) wrote,
Marilee J. Layman
mjlayman

This journal has been placed in memorial status. New entries cannot be posted to it.

Bactrim

Bactrim is a sulfa-based antibiotic and I took it years ago and turned purple. Actual real purple. I called Advice and spent the day in Urgent Care on steroids, and now I list sulfa as an allergan. The thing is, every time someone sees the sulfa listed, they ask me how it manifested and I say I turned purple. They say it's impossible and end up putting down "rash."

The WashPost Health section has a new series about people who have diseases misdiagnosed and how they were finally properly diagnosed. I asked if she was interested in how my second renal failure went undiagnosed for nine months and she said yes, but only if the doctor would talk. I asked the doctor (who is retired from Kaiser) and he wasn't comfortable talking about it to a reporter.

One of the recent stories was about a woman whose allergy to Bactrim tipped her into Stevens-Johnson Syndrome -- oozing pustules all over you, including in your mouth -- and Tuesday's section had LOCs on it. One of them, by Katie Rapp, describes how she looked like she had a "really bad sunburn" all over. I think a really bad sunburn is pretty close to purple!
Tags: health
Subscribe
  • Post a new comment

    Error

    default userpic
    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 5 comments